Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 118, NWS Nashville, TN

October 6, 2021Lawrence County, Tennessee; Lauderdale County, Alabama

NWS Nashville, TN issued this river flood advisory at Oct 6, 2021, 12:11 AM CDT for Lawrence County, Tennessee; Lauderdale County, Alabama. It was in force for 20 hr.

The area

The outline as issued.

The facts

Issued
Oct 6, 2021, 12:11 AM CDT (05:11 UTC)
Expired
Oct 6, 2021, 8:26 PM CDT
In force
20 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Lauderdale County, AL, Lawrence County, TN

The radar

The Northeast Alabama radar (KHTX), 132 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Shoal Creek near Iron City (IRCT1).

Action stage
10 ft
Minor stage
14 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03588500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

883 
WGUS84 KOHX 060511
FLSOHX

Flood Advisory
National Weather Service Nashville TN
1211 AM CDT Wed Oct 6 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Alabama...Tennessee...

  Shoal Creek Near Iron City affecting Lauderdale and Lawrence 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.


ALC077-TNC099-061800-
/O.NEW.KOHX.FL.Y.0118.211006T0511Z-211006T1800Z/
/IRCT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1211 AM CDT Wed Oct 6 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Shoal Creek Near Iron City.
* From early this morning to this afternoon.
* At 11:30 PM CDT Tuesday the stage was 10.9 feet and slowly rising.
* Action stage is 10.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to fall below action stage later 
  this morning.
* Impact...At 14.0 feet, Flooding of low lying areas along Shoal 
  Creek begins.


&&

LAT...LON 3516 8747 3510 8741 3500 8756 3486 8754
      3485 8760 3500 8763

$$

Schaper
2 follow-up statements
674 
WGUS84 KOHX 061710
FLSOHX

Flood Advisory
National Weather Service Nashville TN
1210 PM CDT Wed Oct 6 2021

...The Flood Advisory is extended for the following rivers in 
Alabama...Tennessee...

  Shoal Creek Near Iron City affecting Lauderdale and Lawrence 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.


ALC077-TNC099-071115-
/O.EXT.KOHX.FL.Y.0118.000000T0000Z-211007T1300Z/
/IRCT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1210 PM CDT Wed Oct 6 2021

...The Flood Advisory is now in effect until tomorrow morning...

The Flood Advisory continues for
  the Shoal Creek Near Iron City.
* Until tomorrow morning.
* At 11:30 AM CDT Wednesday the stage was 15.1 feet and beginning to 
  crest and falling.
* Action stage is 10.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to crest at 15.1 feet this 
  afternoon. It will then fall below flood stage this evening.


&&

LAT...LON 3516 8747 3510 8741 3500 8756 3486 8754
      3485 8760 3500 8763

$$

FB
291 
WGUS84 KOHX 070126
FLSOHX

Flood Advisory
National Weather Service Nashville TN
826 PM CDT Wed Oct 6 2021

...The Flood Advisory is cancelled for the following rivers in 
Alabama...Tennessee...

  Shoal Creek Near Iron City affecting Lauderdale and Lawrence 
  Counties.

ALC077-TNC099-070230-
/O.CAN.KOHX.FL.Y.0118.000000T0000Z-211007T0126Z/
/IRCT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
826 PM CDT Wed Oct 6 2021

...The Flood Advisory for the Shoal Creek Near Iron City has been 
cancelled...

The Flood Advisory is cancelled for
  the Shoal Creek Near Iron City.
* At 7:30 PM CDT Wednesday the stage was 9.7 feet and falling.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to fall to 2.8 feet Thursday 
  evening.


&&

LAT...LON 3516 8747 3510 8741 3500 8756 3486 8754
      3485 8760 3500 8763

$$

Whitehead

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Oct 5, 9:44 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Oct 5, 9:44 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
944 PM CDT Tue Oct 5 2021

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

Radar imagery this evening shows numerous showers and a few
thunderstorms across our southwest counties. This activity is
occurring along an axis of moisture convergence on the east side
of an upper level low centered south of Memphis. As the upper low
begins shifting northward overnight and Wednesday, several waves
of showers and thunderstorms will spread northward across Middle
Tennessee through the night and most of tomorrow, while gradually
shifting eastward with time. Focused moisture convergence could
lead to additional heavy rainfall and localized flooding in some
areas tonight and tomorrow, similar to what we've seen tonight
across Lawrence County. In addition, low level shear is forecast
to increase to around 20 knots on Wednesday afternoon/evening
with MLCAPE also rising into the 1000-1500 J/Kg range. This
indicates more rotating cells will be possible tomorrow, similar
to what the latest HRRR updraft helicity shows. Have updated all
grids/zones based on latest obs and model guidance, with high
likely/categorical pops for most of the area tonight and
Wednesday.

&&

.AVIATION...
00Z TAF DISCUSSION.

Isolated showers and storms could impact TAF sites off and on
throughout the overnight hours. Expect reduced visibilities and
cigs due to both rain and fog early Wednesday morning. Small
improvements in flying conditions are expected after 13z, through
MVFR cigs may linger into the afternoon hours. Winds will be
around 5 to 10 knots generally out of the east, unless a storm
moves directly over a terminal, in which case some gusty winds
will be possible.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Shamburger
AVIATION........11
Hazardous weather outlook, Oct 5, 5:02 AM CDT, 19 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
502 AM CDT Tue Oct 5 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-061000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
502 AM CDT Tue Oct 5 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Patchy dense fog possible through early morning hours today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

JB Wright

In the hours before

Special weather statement, Oct 5, 7:11 PM CDT, 5 hours before
Special Weather Statement
National Weather Service Nashville TN
711 PM CDT Tue Oct 5 2021

TNZ058-060045-
Lewis TN-
711 PM CDT Tue Oct 5 2021

...A strong thunderstorm will impact portions of southwestern Lewis
County through 745 PM CDT...

At 711 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Summertown, or 10 miles southeast of Hohenwald, moving
northwest at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hohenwald.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3558 8752 3546 8744 3546 8745 3542 8745
      3542 8748 3541 8748 3541 8750 3551 8763
TIME...MOT...LOC 0011Z 144DEG 12KT 3543 8745

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Whitehead
Local storm report, Oct 5, 7:44 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
744 PM CDT TUE OCT 05 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     FLOOD            2 WNW LORETTO           35.09N  87.47W
10/05/2021                   LAWRENCE           TN   EMERGENCY MNGR

            WATER REPORTED ACROSS CLAX BRANCH ROAD WITH A VEHICLE
            IN CANEY BRANCH. NO INJURIES.

0726 PM     FLOOD            ST. JOSEPH              35.03N  87.51W
10/05/2021                   LAWRENCE           TN   EMERGENCY MNGR

            VEHICLE REPORTED IN CREEK AT ST JOSEPH PARK. OCCUPANTS
            ARE OUT OF CAR AND SAFE

&&

EVENT NUMBER OHX2100668
EVENT NUMBER OHX2100669

SHAMBURGER
Local storm report, Oct 5, 9:51 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
951 PM CDT TUE OCT 05 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     FLASH FLOOD      8 NW LAWRENCEBURG       35.31N  87.46W
10/05/2021                   LAWRENCE           TN   SOCIAL MEDIA

            ORTON ROAD IN DEERFIELD REPORTEDLY UNDER WATER

0918 PM     FLASH FLOOD      2 SW LORETTO            35.06N  87.47W
10/05/2021                   LAWRENCE           TN   SOCIAL MEDIA

            MOUNT NEBO ROAD REPORTEDLY UNDER WATER

&&

EVENT NUMBER OHX2100670
EVENT NUMBER OHX2100671

SHAMBURGER
Local storm report, Oct 5, 10:12 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1012 PM CDT TUE OCT 05 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     FLOOD            2 WNW LORETTO           35.09N  87.47W
10/05/2021                   LAWRENCE           TN   EMERGENCY MNGR

            WATER REPORTED ACROSS CLAX BRANCH ROAD WITH A VEHICLE
            IN CANEY BRANCH. NO INJURIES.

0726 PM     FLOOD            ST. JOSEPH              35.03N  87.51W
10/05/2021                   LAWRENCE           TN   EMERGENCY MNGR

            VEHICLE REPORTED IN CREEK AT ST JOSEPH PARK. OCCUPANTS
            ARE OUT OF CAR AND SAFE

0916 PM     FLASH FLOOD      8 NW LAWRENCEBURG       35.31N  87.46W
10/05/2021                   LAWRENCE           TN   SOCIAL MEDIA

            ORTON ROAD IN DEERFIELD REPORTEDLY UNDER WATER

0918 PM     FLASH FLOOD      2 SW LORETTO            35.06N  87.47W
10/05/2021                   LAWRENCE           TN   SOCIAL MEDIA

            MOUNT NEBO ROAD REPORTEDLY UNDER WATER

1011 PM     HEAVY RAIN       1 E LORETTO             35.08N  87.42W
10/05/2021  E4.50 INCH       LAWRENCE           TN   COCORAHS

            COCORAHS STATION LORETTO 1.1 E REPORTS 4.5 INCHES OF
            RAIN SINCE 415PM WITH RAIN STILL FALLING

&&

EVENT NUMBER OHX2100668 OHX2100669 OHX2100670 OHX2100671 OHX2100672

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 7:11 PM CDTSpecial Weather StatementOHXLewis34 min
Oct 5, 7:34 PM CDTAreal Flood AdvisoryOHXLawrence, Lewis96 min
Oct 5, 9:08 PM CDTFlash Flood WarningOHXLawrence, Lewis, Wayne3 hr
Oct 6, 1:14 AM CDTAreal Flood AdvisoryOHXGiles, Hickman, Maury2 hr
Oct 6, 2:30 AM CDTFlash Flood WarningOHXHickman, Maury2 hr
Oct 6, 2:48 AM CDTAreal Flood AdvisoryOHXDickson, Hickman2 hr
Oct 6, 3:06 AM CDTFlash Flood WatchOHXBedford, Coffee, Cumberland, Giles, Grundy, Lawrence and 4 more28 hr
Oct 6, 3:31 AM CDTFlash Flood WarningOHXDickson119 min
Oct 6, 3:48 AM CDTAreal Flood AdvisoryOHXDickson, Montgomery2 hr
Oct 6, 10:48 AM CDTSpecial Weather StatementOHXVan Buren27 min
Oct 6, 11:43 AM CDTSpecial Weather StatementOHXWhite32 min
Oct 6, 11:59 AM CDTSevere Thunderstorm WarningOHXCumberland, Putnam, Van Buren, White46 min
Oct 6, 2:49 PM CDTAreal Flood AdvisoryOHXCumberland, Overton, Putnam, Van Buren, White4 hr
Oct 6, 3:41 PM CDTSpecial Weather StatementOHXFentress34 min
Oct 6, 3:46 PM CDTSpecial Weather StatementOHXVan Buren29 min
Oct 6, 3:56 PM CDTFlash Flood WarningOHXVan Buren6 hr
Oct 6, 4:14 PM CDTSpecial Weather StatementOHXFentress31 min
Oct 6, 4:22 PM CDTAreal Flood AdvisoryOHXFentress113 min
Oct 6, 4:45 PM CDTSpecial Weather StatementOHXPickett30 min
Oct 6, 5:01 PM CDTSpecial Weather StatementOHXRutherford29 min
Oct 6, 5:05 PM CDTSevere Thunderstorm WarningOHXBedford, Rutherford25 min
Oct 6, 5:09 PM CDTTornado WarningOHXCumberland36 min
Oct 6, 5:29 PM CDTSpecial Weather StatementOHXRutherford31 min
Oct 6, 5:35 PM CDTAreal Flood AdvisoryOHXFentress, Pickett115 min
Oct 6, 5:44 PM CDTTornado WarningOHXCumberland31 min
Oct 6, 6:14 PM CDTSpecial Weather StatementOHXCumberland31 min
Oct 6, 6:20 PM CDTTornado WarningOHXCumberland, Fentress25 min
Oct 6, 6:43 PM CDTSpecial Weather StatementOHXFentress32 min
Oct 6, 6:47 PM CDTSpecial Weather StatementOHXHickman28 min
Oct 6, 6:53 PM CDTTornado WarningOHXFentress37 min

Nearby

River Flood Advisories in Tennessee, 2021River Flood Advisories in Alabama, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.